Hail, Wilcox
- When
- April 22, 6:20 PM CST to 6:23 PM CST
- Where
- Wilcox County, Alberta
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.233, -87.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 22, 2:45 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI APR 22 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SHAPING UP TO BE A BUSY
EVENING WEATHERWISE. STRONG COLD FRONT MOVING INTO NORTHERN
MISSISSIPPI EARLIER THIS AFTERNOON PROGGED TO CONTINUE STEADY NW-SE
MOVEMENT ACROSS FCST AREA TONIGHT. OUT AHEAD OF THE FRONT...SPC
CONTINUES WITH A MODERATE RISK OF SVR THUNDERSTORMS...WHICH ARE
ALREADY OCCURRING JUST NORTH OF FCST AREA AT THIS TIME. EXPECT
ACTIVITY TO INCREASE IN COVERAGE OVER OUR AREA THROUGH THE NEXT
COUPLE OF HOURS...IN FACT WE ARE JUST NOW SEEING SOME INITIATION OF
CORES ALOFT OVER INTERIOR SECTIONS OF OUR AREA AS OF THIS TYPING.
SPECIAL AREA UPPER AIR SOUNDINGS TAKEN EARLIER TODAY INDICATE
PRIMARILY UNIDIRECTIONAL SHEAR OVER THE REGION...SO WHILE AN
ISOLATED TORNADO IS POSSIBLE...PRIMARY THREAT STILL LOOKS TO BE
DAMAGING WINDS. ADDITIONALLY...WET BULB ZERO TEMPS ACROSS THE AREA
ARE IN THE 9-10 KFT RANGE...SO LARGE HAIL WILL ALSO BE LIKELY WITH
THE STRONGER STORMS THIS EVENING. EXPECT THE FRONT TO BEGIN MOVING
INTO NORTHWESTERN ZONES BY AROUND 800 PM THIS EVENING...MOVING
ACROSS THE FCST AREA THROUGH ABOUT 200 AM SATURDAY...THEN CLEARING
THE AREA THROUGH THE REMAINDER OF THE PREDAWN HOURS SATURDAY...WITH
PCPN ENDING FROM NW-SE WITH FROPA. BEHIND THIS COLD FRONT...COOLER
TEMPS FILTER SOUTHWARD INTO THE REGION FOR THE WEEKEND...WITH MOS
GUIDANCE SHOWING LOWS IN THE MID-UPPER 30S INLAND TO MID-UPPER 40S
CLOSER TO THE COAST. DID NOT GO QUITE AS LOW WITH THESE MIN
TEMPS...STILL ABOVE GUIDANCE BUT SLIGHTLY COOLER THAN SURROUNDING
ZONES. HIGHS ON SUNDAY LOOK TO BE AT LEAST 10 DEGREES COOLER THAN
NORMAL...WITH MANY AREAS NOT REACHING THE 70 DEGREE MARK.
/12
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...MADE NO CHANGES FROM PREVIOUS
PACKAGE...AS NO SIGNIFICANT CHANGES NOTED IN THIS MORNINGS GFS RUN.
HIGH PRESSURE WILL BEGIN TO DRIFT EAST ON MONDAY...WITH INCREASING
SOUTHERLY WINDS MONDAY AFTERNOON IN RESPONSE TO A DEEPENING LOW OVER
TEXAS. THE GFS KICKS THIS SYSTEM EASTWARD MONDAY NIGHT THRU EARLY
TUESDAY AND NOW DRAGS A COLD FRONT ACROSS THE AREA LATE TUESDAY.
THE GFS HAS WAFFLED BACK AND FORTH ON BRINGING THIS FRONT THRU...SO
WILL NOT JUMP TOO HIGH WITH POPS JUST YET. HOWEVER...DID INCREASE
POPS TO 40 PERCENT FOR TUESDAY...WHICH IS STILL SLIGHTLY BELOW
GUIDANCE. THE FRONT PUSHES EAST BY WEDNESDAY MORNING WITH HIGH
PRESSURE DOMINATING THRU THURSDAY.
/12
&&
.MARINE...AS THE FRONT DROPS SOUTHWARD...THE PRESSURE GRADIENT IS
FORECAST TO CONTINUE TO TIGHTEN THROUGH THIS EVENING...WITH SMALL
CRAFT CONDITIONS EXPECTED TONIGHT. LOCALLY HIGHER WINDS AND SEAS
SHOULD BE EXPECTED AT TIMES TONIGHT AS A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO MOVE SOUTH ACROSS THE MARINE AREA.
STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT WILL REQUIRE THE NEED
TO HANG ON TO SCA AT LEAST THROUGH THE MORNING HOURS SATURDAY...WITH
A MODERATE OFFSHORE FLOW LIKELY CONTINUING AT SCEC LEVELS INTO
SUNDAY...BUT DECREASING THROUGH THE EARLY PART OF NEXT WEEK.
/12
&&
.FIRE WEATHER...HAVE ALREADY ISSUED A FIRE WEATHER WATCH OVER THE
WESTERN FLORIDA PANHANDLE FOR BOTH SATURDAY AND SUNDAY...AS MUCH
DRIER AIRMASS FILTERING INTO REGION IN THE WAKE OF THE FRONT. WILL
LIKELY BE UPGRADED TO RED FLAG WARNINGS FOR BOTH DAYS...ESPECIALLY
ON SUNDAY AFTERNOON...AS VERY LOW DEWPOINTS ADVECT SOUTHWARD.
/12
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 74 43 69 / 60 10 0 0
PENSACOLA 60 74 46 67 / 60 20 0 0
DESTIN 60 72 49 67 / 60 20 0 0
EVERGREEN 57 68 38 60 / 60 10 0 0
WAYNESBORO 54 70 40 64 / 60 10 0 0
CAMDEN 56 68 40 60 / 60 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
FIRE WEATHER WATCH SATURDAY AND SUNDAY FLZ001>006-008.
MS...NONE.
&&
12/SHEPHERDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT FRI APR 22 2005 ALZ051>060-MSZ067-075-076-230400- BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-GREENE- MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 130 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH PRESSURE DOMINATES. THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA THEN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. ALZ061>064-FLZ001>006-MSZ078-079-230400- BALDWIN COASTAL-BALDWIN INLAND-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-MOBILE COASTAL-MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND- SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- 130 PM CDT FRI APR 22 2005 .DAY ONE...TODAY AND TONIGHT... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING. DUE TO A MODERATE ONSHORE FLOW AND A FORECAST OUTGOING TIDE TODAY... A MODERATE RISK OF RIP CURRENTS IS FORECAST FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH PRESSURE DOMINATES. THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA THEN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT FRI APR 22 2005 MSZ067-222345- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 603 PM CDT FRI APR 22 2005 ...A STRONG THUNDERSTORM IS MOVING INTO WAYNE COUNTY... AT 603 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 14 MILES WEST OF EUCUTTA...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EUCUTTA...STRENGTHFORD...WHISTLER...WOODWARDS AND BOICE THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 607 PM CDT FRI APR 22 2005 MSZ075-076-222345- PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE AND NEW AUGUSTA... 607 PM CDT FRI APR 22 2005 ...A STRONG THUNDERSTORM IS MOVING INTO PERRY AND GREENE COUNTIES... AT 603 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 14 MILES WEST OF TALLAHALA...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TALLAHALA...RUNNELSTOWN...MAHNED...RHODES AND NEW AUGUSTA THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL HIGHLAND HOME 31.95N 86.31W
04/22/2005 1.75 INCH CRENSHAW AL EMERGENCY MNGR
&&
DDThe Birmingham radar (KBMX), 120 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443454.